Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I started the acne treatment 3 days ago and I don't know if my reaction to it is normal. I have read a lot on internet about symptoms to a BP allergy but everyone seems to say different things.
I have been applying the BP on my forehead (where most of my acne is), my chin and cheeks (where I have less but still a little acne). My skin is mostly reacting badly on my cheeks and chin, but not my forehead.
My skin is now red, crusty, bumpy, and dry. It burns when I moisturize and constantly itches on my jawline, cheeks and chin. My eyes are very swollen and my cheeks are a little too.
I feel like this is most likely an allergic reaction to the BP (even if it is very rare). And if it is what should I do? Will these burns be permanent?  I want to be sure because I don't want to give up so quicky if these symptoms are normal. 
Has anyone else gone through the same thing as me? I have school tomorrow, and to be honest, if my skin is still like this, I don't think I'll be going. I desperatly need help !!!

Edited by Jess_hwtt
Link to comment
Share on other sites

It is normal for the sin to be red, crusty, bumpy, and definitely dry in the beginning stages of BP. It did burn for me to put moisturizer on in the beginning, I assure you it is not an allergic reaction. These "burns" will heal over time, you shouldn't give up anytime soon. If your skin is too sensitive, ramp up the BP amount at a slower pace. 

Link to comment
Share on other sites

Crusting, blistering, and swelling are definitely not normal! I'd stop the treatment for now and let your skin heal. The "burns" are not permanent, they will heal. Just give it a few days. After your skin is back to normal, try applying to a small area, like the jawline, and see how things go. If you experience the same thing, then I'd say you're probably allergic.

Redness, dryness, and itchiness (even very severe) are normal reactions to BP.

Let us know how things go! Hope you feel better soon!! |::comfort:

Link to comment
Share on other sites

Thanks for your advice!
I stopped using the whole treatment all together to give my skin time to heal. The burns and redness disappeared after a few days.
So I slowly restarted the treatment. First using just the cleaser for a couple of days to make sure that wasn't what was causing the redness. And then I started adding in the moisturizer, using just the moisturizer and the cleanser for a few days. And now, even without using the BP my skin is going red, itchy and crusty again. So I'm thinking that I may be allergic to the moisturizer (maybe to the licochalcone inside it?).
I'm going to stop using the moisturizer (and replace it by another moisturizer I know I'm not allrergic to) and only use the cleanser and PB for a while to see how my skin reacts. 
I'm hoping that my skin is reacting to the moisturizer and not the BP, then I can still use the BP and get rid of my acne !

Link to comment
Share on other sites

The symptoms you describe do not sound normal. That sounds exactly like the reaction I had to BP. My skin got itchy and I had to go get an anti-allergy tablet to stop the itching and burning. To soothe your skin for now you can apply raw honey

Do not use BP again till your skin heals.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×